Warfarin and sub diaphragmatic pain (worse after being in bed)
My 76 year old father was put on Warfarin as a precaution for what his internist believes to be an atrial arrythmia ("or extrea beats"). Last Fall he started experiencing pain in his upper abdomen, feeling like it is up under his diaphragm. He takes the warfarin right before going to bed at night, and this pain wakes him up every night around 4 in the morning. (severe pain). He gets up has tea and an english muffin and eventually the pain diminishes for the rest of the day (low grade discomfort, but tolerable). They just ordered stool samples, and he is having an upper GI this week. (They actually did a hernia repair on his right side a couple of months ago in the hope that maybe that was the problem........although they didn't really believe that it was the source). What do you think this could be? Hiatal hernia, gallstones, ulcer? Can taking the pill at night and then laying flat be the cause??? We are perplexed
You may do better putting your post on forums under the subject areas you question: Hiatal hernia, gallstones, ulcer, stomach...
As for warfarin, it has the potential for many bad side effects, but to my memory they are all in the areas of bleeding problems. The list if side effects is widely available, and a search on Warfarin and/or Coumindin on this forum will surely give a lot of information on that medication.
I have taken 5 mg of warfarin daily for about 10 years, I can not associated it with any pain problems.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.